Alert archive / Michigan / Small Craft Advisories in 2014

Small Craft Advisory 23, NWS Gaylord, MI

May 22, 2014

NWS Gaylord, MI issued this small craft advisory at May 22, 2014, 3:58 AM EDT. It took effect at May 22, 2014, 5:00 AM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
May 22, 2014, 3:58 AM EDT (07:58 UTC)
In effect from
May 22, 2014, 5:00 AM EDT
Expired
May 22, 2014, 10:22 PM EDT
In force
17 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

444 
WHUS73 KAPX 220758
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
358 AM EDT THU MAY 22 2014

LHZ347-348-221600-
/O.NEW.KAPX.SC.Y.0023.140522T0900Z-140523T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
358 AM EDT THU MAY 22 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
3 follow-up statements
508 
WHUS73 KAPX 221458
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1058 AM EDT THU MAY 22 2014

LHZ347-348-222300-
/O.CON.KAPX.SC.Y.0023.000000T0000Z-140523T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1058 AM EDT THU MAY 22 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
743 
WHUS73 KAPX 222000
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
400 PM EDT THU MAY 22 2014

LHZ347-348-230300-
/O.CON.KAPX.SC.Y.0023.000000T0000Z-140523T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
400 PM EDT THU MAY 22 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
939 
WHUS73 KAPX 230222
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1022 PM EDT THU MAY 22 2014

LHZ347-348-230330-
/O.CAN.KAPX.SC.Y.0023.000000T0000Z-140523T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1022 PM EDT THU MAY 22 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 22, 2:35 AM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, May 22, 2:35 AM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
235 AM EDT THU MAY 22 2014

.SYNOPSIS...
ISSUED AT 235 AM EDT THU MAY 22 2014

HIGH PRESSURE WILL SLOWLY BUILD INTO THE REGION OVER THE NEXT
SEVERAL DAYS. AFTER SOME CLOUDS AND COOLER TEMPERATURES TODAY...
CONDITIONS WILL IMPROVE FOR THIS MEMORIAL DAY WEEKEND AS SKIES CLEAR
AND A GRADUAL WARMING TREND BEGINS. OUR NEXT CHANCE OF SHOWERS AND
STORMS WILL ARRIVE SUNDAY NIGHT AS A WARM FRONT LIFTS THROUGH THE
REGION.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 235 AM EDT THU MAY 22 2014

...SIGNIFICANTLY COOLER TODAY...

HIGH IMPACT WEATHER POTENTIAL: NONE

LARGER SCALE OVERVIEW: NORTHERN MICHIGAN MINI HEATWAVE OF YESTERDAY
A THING OF THE PAST...WITH DEEP NORTHWEST FLOW OVERSPREADING THE
AREA BETWEEN SHARP SOUTHERN ONTARIO TROUGHING AND SUBTROPICAL
RIDGING BUILDING THROUGH THE SOUTHERN PLAINS. WEAK SURFACE LOW NOW
WELL TO OUR EAST...WITH BACKSIDE LOW LEVEL MOISTURE EVIDENT BY LARGE
MASS OF STCU ROTATING INTO THE NORTHERN LAKES. MOISTURE SIMPLY NOT
DEEP ENOUGH TO KICK OFF ANY MEANINGFUL RAIN...ALTHOUGH WILL NEED TO
BE ON THE LOOK OUT FOR A FEW SPRINKLES THROUGH EARLY MORNING IN
FAVORED UPSLOPE AREAS. TEMPERATURES HAVE ALREADY DROPPED A GOOD 20
OR SO DEGREES FROM YESTERDAY AFTERNOON READINGS...A HEADS UP ON WHAT
IS COMING FOR TODAY.

PRIMARY FORECAST CONCERNS/CHALLENGES THROUGH TONIGHT: CLOUD AND
TEMPERATURE TRENDS. LOW POTENTIAL FOR A FEW SPRINKLES WILL ALSO NEED
TO BE ADDRESSED.

DAILY DETAILS: NORTHWEST FLOW CAA CONTINUES TODAY AS NORTHEAST CONUS
TROUGHING DEEPENS WITH INFLUX OF SHORTWAVE ENERGY. CYCLONIC FLOW AND
PLENTY OF LOW LEVEL MOISTURE ROTATING DOWN FROM THE NORTH MAKES FOR
ONE CHALLENGING CLOUD FORECAST. GOTTA THINK AT LEAST SOME MIXING
WILL OCCUR...PERHAPS SCOURING OUT THE CLOUD DECK SOME...ESPECIALLY
IN FAVORED DOWNSLOPE AREAS OF NORTHEAST LOWER MICHIGAN. REALLY HARD
TO ARGUE WITH INHERITED FORECAST TRENDED MORE ON THE CLOUDY SIDE OF
THINGS FOR THE MORNING...WITH SKIES BECOMING MOSTLY TO PARTLY CLOUDY
THROUGH THE AFTERNOON. LACK OF DEEPER MOISTURE/INSTABILITY/DYNAMICS
EXPECTED TO KEEP CONDITIONS DRY DESPITE THE CLOUD ISSUES (PERHAPS A
SPRINKLE OR TWO THIS MORNING?). LOW LEVEL THERMAL PROGS SUPPORTS
HIGHS A GOOD 15 TO 20 DEGREES COOLER THAN OBSERVED YESTERDAY...WITH
READINGS RANGING FROM THE MIDDLE 60S SOUTHEAST (DOWNSLOPE HELP) TO
THE MIDDLE AND UPPER 50S NORTHWEST LOWER AND EASTERN UPPER MICHIGAN.
LAKE MICHIGAN AND SUPERIOR SHORELINE AREAS MAY STRUGGLE TO REACH THE
LOWER 50S...WITH UPPER 40S FOR HIGHS POSSIBLE UP NEAR WHITEFISH
POINT. GUSTY NORTHWEST WINDS AND YESTERDAY'S WARMTH WILL LIKELY MAKE
IT FEEL A WHOLE BUNCH COLDER THAN REALITY.

SAME STORY FOR TONIGHT AS AN ADDITIONAL SHORTWAVE ENERGY ROTATES
SOUTHEAST ACROSS THE REGION LATER THIS AFTERNOON AND EVENING. THIS
SHOULD ALLOW MORE LOW LEVEL MOISTURE TO DRIFT SOUTH ACROSS THE
AREA...WHILE MAINTAINING DEEP CYCLONIC FLOW. MODEL DERIVED SOUNDINGS
CONFIRM SUCH...SHOWING QUICK SATURATION FROM H9 TROUGH H8 LEVEL.
SO...WILL REMAIN PESSIMISTIC WITH CLOUD TRENDS...FEATURING SKIES
ONCE AGAIN TURNING MAINLY CLOUDY THROUGH THE OVERNIGHT. BEST
SHORTWAVE FORCING REMAINS OFF TO OUR NORTHEAST...AND COUPLED WITH
LACK OF DEEPER MOISTURE...SHOULD ONCE AGAIN PREVENT MEASURABLE
RAINS. MAY HAVE TO DEAL WITH SOME MORE SPRINKLES...ESPECIALLY IN
FAVORED UPSLOPE AREAS. CLOUDS AND WIND WILL PREVENT TEMPERATURES
FROM DROPPING AS COLD AS THERMAL PROGS WOULD SUGGEST. STILL...A
RATHER CHILLY NIGHT IS EXPECTED WITH READINGS MAINLY IN THE LOWER
AND MIDDLE 40S...WITH A FEW UPPER 30S ACROSS EASTERN UPPER.

&&

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 235 AM EDT THU MAY 22 2014

FRIDAY THRU SUNDAY...STRONG HIGH PRESSURE...SUBSIDENCE AND DRY AIR
WILL BUILD INTO MICHIGAN FRIDAY AND WILL HOLD OVER OUR STATE THRU
THE WEEKEND...PROVIDING NORTHERN MICHIGAN WILL A DRY AND RATHER
PLEASANT MEMORIAL WEEKEND (AT LEAST THRU SUNDAY). MODELS STILL POINT
TOWARD A GRADUAL WARMING TREND DURING THE LAST HALF OF THE WEEK.
HIGH TEMPERATURES WILL WARM FROM THE 60S ON FRIDAY TO THE UPPER
60S TO UPPER 70S BY SUNDAY. LOW TEMPERATURES WILL WARM FROM THE 40S
FRIDAY NIGHT TO THE LOW TO MID 50S SUNDAY NIGHT.

SUNDAY NIGHT THRU WEDNESDAY...OUR NEXT CHANCE OF PRECIP WILL ARRIVE
SUNDAY NIGHT AS THE SURFACE HIGH CENTER SHIFTS SE OF MICHIGAN...
ALLOWING WARM FRONT AND DEEP MOISTURE TO LIFT NE THRU MICHIGAN.
THE ASSOCIATED COLD FRONT WILL GRADUALLY TRACK THRU OUR CWA MONDAY
AND TUESDAY. INSTABILITY AND MOISTURE ACCOMPANYING THIS SYSTEM
WILL WARRANT A CHANCE OF THUNDER SUNDAY NIGHT AND MONDAY ACROSS
OUR ENTIRE CWA...WITH CONTINUED CHANCES OF THUNDER ONLY FOR NRN
LWR MICHIGAN MONDAY NIGHT AND TUESDAY AS THE COLD FRONT CLEARS ERN
UPR MICHIGAN. STILL DOES NOT LOOK TO BE A TOTAL WASH OUT...BUT
WILL CERTAINLY MAINTAIN A CHANCE OF SHOWERS AND STORMS THRU
TUESDAY. HIGH PRESSURE ALONG WITH DRIER AND MORE STABLE AIR WILL
FILTER INTO THE REGION TUESDAY NIGHT AND WEDNESDAY...BRINGING AN
END TO PRECIP CHANCES. TEMPS WILL REMAIN WARM FOR MEMORIAL DAY
THRU WEDNESDAY...WITH HIGH TEMPS RANGING FROM THE UPPER 60S IN
ERN UPR MICHIGAN TO THE UPPER 70S IN INLAND SECTIONS OF NRN LWR
MICHIGAN. OVERNIGHT LOWS WILL FALL INTO THE 50S TO NEAR 60
DEGREES.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1152 PM EDT WED MAY 21 2014

PERIODS OF MVFR TO PERHAPS IFR CIGS OVERNIGHT INTO THURSDAY
MORNING ALL SITES BUT MBL.

LOW PRESSURE OVER FAR SOUTHERN ONTARIO WILL MOVE EAST...USHERING
COOLER AIR INTO THE REGION IN ITS WAKE. A STRATUS DECK IN THE
1000-1500FT RANGE WILL GRADUALLY INVADE NORTHERN MI FROM THE NORTH
OVERNIGHT...NOT QUITE MAKING IT TO MBL. CIGS WILL GRADUALLY
IMPROVE TOWARD MIDDAY THURSDAY.

NW WINDS THRU THE FORECAST...A BIT GUSTY ON THURSDAY.

&&

.MARINE...
ISSUED AT 235 AM EDT THU MAY 22 2014

FAIRLY GUSTY NORTHWEST WINDS WILL CONTINUE TODAY IN MORE OF
A NEUTRAL INSTABILITY OVER-WATER ENVIRONMENT. FOR THE MOST
PART...BOTH WINDS AND WAVES LOOK TO REMAIN JUST BELOW SCA CRITERIA.
HOWEVER...FORCED COASTAL CONVERGENCE ALONG THE NORTHEAST LOWER
COASTLINE MAY TIP THE SCALES TO SOME SCA PRODUCING WIND GUSTS.
NORTHWEST TO NORTH WINDS WILL CONTINUE TONIGHT INTO FRIDAY...
ALTHOUGH SUBSIDING THROUGH THIS PERIOD. GOOD BOATING WEATHER STILL
EXPECTED THROUGH AT LEAST THE START OF THE HOLIDAY WEEKEND...WITH
MAINLY LIGHT WINDS AND DRY CONDITIONS INTO THE BEGINNING OF SUNDAY.
RAIN CHANCES AND SOUTHWEST WINDS BOTH INCREASE SUNDAY NIGHT INTO
MONDAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

SYNOPSIS...MR
SHORT TERM...MSB
LONG TERM...MR
AVIATION...JZ
MARINE...MSB
Hazardous weather outlook, May 22, 2:25 AM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
225 AM EDT THU MAY 22 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
231200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
225 AM EDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA
BEGINNING SUNDAY NIGHT AND CONTINUING THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE
ALWAYS ENCOURAGED TO REPORT RAINFALL AMOUNTS AT ANY TIME. REPORTS
MAY BE MADE ONE OF THREE WAYS:

ONLINE: WEATHER.GOV/GAYLORD

FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV

TWITTER: TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

Nearby

Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.